MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT TRIAL SHELL Ø 48; SURGICAL INSTRUMENT FOR HIP

MEDACTA INTERNATIONAL SA MPACT TRIAL SHELL Ø 48; SURGICAL INSTRUMENT FOR HIP
Catalog Number 01.32.10.0006
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instrument and the related lot number are not available, so no analysis can be performed, not even a review of the batch documentation.
 
Event or Problem Description
During the primary hip surgery and after reaming the acetabulum to 47mm, the surgeon tapped the 48mm sizer with a mallet and the medial floor of the acetabulum fractured.The surgeon implanted a bone graft and a 48mm mpact multi-hole cup with screws.As the surgeon was impacting the liner, the cup moved.The surgeon then removed the 48mm cup and re-grafted and impacted the graft.The surgeon re-implanted the 48mm cup with screws and upon impacting the liner, the cup moved again.The surgeon decided to remove the 48mm mpact multi-hole cup and liner and implant another company's cup and liner.The surgery was completed successfully.The patient has osteopenia.

Brand Name
MPACT TRIAL SHELL Ø 48
Common Device Name
SURGICAL INSTRUMENT FOR HIP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8631621
Report Number3005180920-2019-00395
Device Sequence Number1654983
Product Code LXH
UDI-Device Identifier07630040745635
UDI-Public07630040745635
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.32.10.0006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;